Skip to content

NICE and headaches due to analgesic over-use

I was interested to hear today that NICE has now told doctors and patients that taking too many analgesics can cause headaches. This has been known for over 20 years; I was first made aware of it when I attended a symoposium on headache at the National Hospital for Nervous Diseases some time in the 1990s. Since then I have seen a number of patients whose life was transformed by telling them to stop taking the tablets, 'Cold turkey' seems to work best; I warned them they would have six weeks of hell, after which their headaches would largely disappear. I have always mentioned it while teaching acupuncture to health professionals.

It seems odd that it has taken so long for NICE to come out with this 'discovery'.

Trackbacks

No Trackbacks

Comments

Display comments as Linear | Threaded

No comments

Add Comment

Enclosing asterisks marks text as bold (*word*), underscore are made via _word_.
E-Mail addresses will not be displayed and will only be used for E-Mail notifications.
How many legs do snakes have?
Form options